| Catalog Number |
0115311 |
| Medical Device Problem Code |
Patient-Device Incompatibility (2682)
| Health Effect - Clinical Codes |
Pain (1994); Hernia (2240)
| Date of Event |
04/11/2014
Type of Reportable Event
Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2013 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with implant of two 3dmax meshes (device 1 and 2).Per operative notes, ¿a small direct bilateral hernias were noted.In the right side, hernias were reduced and 3dmax mesh (device 1) was placed.In the left side, hernia was reduced and another 3dmax mesh (device 2) was placed over the inguinal defect.The fascial defect was closed with secured with sutures.¿ (b)(6) 2014 - patient was diagnosed with recurrent bilateral inguinal hernia and groin pain thereby underwent open repair with bilateral groin exploration and removal of previously placed meshes (device 1 and 2) and implant of biological graft.Per operative notes, ¿in the left side, the mesh (device 2) was removed from the subcutaneous tissues and similarly in right side, the mesh (device 1) was removed.The recurrent bilateral defects were reduced and biological graft was placed fascia was closed with sutures and secured circumferentially.¿.
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2013) is considered to be a best estimate.This mdr represents the 3dmax mesh (device 2).An additional supplemental emdr was submitted to represent the 3dmax mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.